Hail, Shelby
- When
- February 6, 6:51 PM CST
- Where
- Shelby County, Center
- Measured
- 0.75 in hail
- Reported by
- COOP Observer
- Coordinates
- 31.780, -94.180
A line of thunderstorms developed along and ahead of a cold front across extreme Northwest Louisiana and deep East Central Texas during the early evening hours of February 6th. This activity developed in a stable surface airmass but decreasing temperatures aloft resulted in strong lapse rates aloft which allowed for increasing lift along the frontal boundary.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
A line of thunderstorms developed along and ahead of a cold front across extreme Northwest Louisiana and deep East Central Texas during the early evening hours of February 6th. This activity developed in a stable surface airmass but decreasing temperatures aloft resulted in strong lapse rates aloft which allowed for increasing lift along the frontal boundary. As a result...the storms moved into North Central Louisiana but not before producing some isolated hail reports along with some wind damage.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Feb 6, 3:07 PM CST, 3 hours 44 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 307 PM CST SUN FEB 6 2011 .DISCUSSION... TWO STORMS TO CONCERN OURSELVES WITH...THE FIRST ARRIVING AND DEPARTING TONIGHT WITH A MONSTER OF A SYSTEM POISED TO EFFECT THE REGION TUESDAY NIGHT THROUGH WEDNESDAY NIGHT. TAKING THEM ONE AT A TIME... WATERVAPOR IMAGERY THIS AFTERNOON SHOWING A DEEPENING OPEN TROUGH ACROSS THE TX HILL COUNTRY...RAPIDLY MOVING EASTWARD TOWARDS THE LOWER MISSISSIPPI VALLEY. MEDIUM RANGE PROGS HAVE SHOWN A HISTORY TO CONTINUE DIGGING THIS TROUGH AS IT MOVES CLOSER TOWARDS OUR REGION AND THAT WILL PLAY A ROLE ON PRECIPITATION AMOUNTS OVERNIGHT. FOR THE PAST SEVERAL DAYS...THIS SYSTEM APPEARED TO BE RATHER MOISTURE STARVED...BUT WITH THE SYSTEM CONTINUING TO DIG INTO THE HILL COUNTRY...VIS SATELLITE THIS AFTERNOON SHOWING THE LEADING EDGE OF RETURNING GULF MOISTURE MOVING INTO OUR SOUTHERN ZONES AS WE SPEAK. AS A RESULT...THIS WILL RESULT IN SLIGHTLY HIGHER PRECIPITATION AMOUNTS BUT TEMPERATURES NOT COOLING OFF AS QUICKLY OVERNIGHT. THE WARMER OVERNIGHT TEMPERATURES WILL THEREFORE PLAY A ROLE ON WINTER PRECIPITATION AMOUNTS ACROSS OUR NORTHERN ZONES. FOR THE FORECAST...HAVE PRECIPITATION TYPE AS ALL RAIN AREAWIDE THROUGH EARLY THIS EVENING...FOLLOWED BY A RAIN/SNOW MIXTURE ACROSS OUR EXTREME NW ZONES CLOSER TO MIDNIGHT. WE THEN TRANSITION THE RAIN OVER TO LIGHT SNOW ACROSS OUR NORTHWEST AND NORTHERN ZONES WITH THE BETTER SNOWFALL RATES EXPECTED TO BE ACROSS OUR EXTREME NORTHERN ZONES AFTER MIDNIGHT. FORECAST SOUNDING SUPPORT THIS CHANGEOVER BUT STILL HAVE TEMPERATURES ABOVE FREEZING UNTIL JUST BEFORE SUNRISE...AND BY THAT TIME...ACCUMULATING SNOWFALL WILL QUICKLY BE EXITING OUR REGION TO THE NORTH AND EAST. DID WORD SNOW ACCUMULATION MAINLY LESS THAN ONE INCH ACROSS OUR NORTHERN ZONES BUT DO NOT THINK WE WILL SEE ANY MORE THAN THAT IF WE SEE THAT. THE COLUMN IS VERY COLD TOMORROW MORNING AND EVEN THROUGH MOST OF THE MOISTURE HAS LIFTED OUT OF THE REGION...FORECAST SOUNDINGS STILL SUPPORT SOME LIGHT FLURRIES ACROSS THE REGION ON MONDAY SO MADE THIS MENTION AS WELL. BY MONDAY NIGHT...MEDIUM RANGE PROGS ARE IN AGREEMENT WITH OUR NEXT...AND MUCH MORE SIGNIFICANT STORM SYSTEM...MOVING INTO THE INTER MOUNTAIN WEST. THE PROGS CONTINUE TO BE QUITE EXPLOSIVE WITH THE SYSTEMS DYNAMICS...COLD AIR...AND QPF AMOUNTS AS IT MOVES OUT OF THE SOUTHERN GREAT BASIN LATE TUESDAY NIGHT AND INTO NORTHERN AND CENTRAL TEXAS BY MID DAY WEDNESDAY. THE NAM APPEARS TO BE THE WARM OUTLIER WITH ITS LATEST RUN WITH THE GFS...CANADIAN ...ECMWF...SREF...NOGAPS AND UKMET ALL SUGGESTING THE POSSIBILITY OF A SIGNIFICANT SNOW AND ICE MAKER FOR THE REGION ON WEDNESDAY AND WEDNESDAY EVENING. WITH THIS THINKING... MADE VERY LITTLE CHANGES TO THE FORECAST WEDNESDAY INTO WEDNESDAY NIGHT...AS WE CONTINUE ADVERTISING SNOW LIKELY ACROSS THE NORTH WITH A MIXED BACK ALONG THE I-20 CORRIDOR AND A RAIN/SLEET MIX ACROSS OUR SOUTHERN ZONES DURING THE DAY WEDNESDAY AND ALL SNOW WEDNESDAY EVENING BEFORE WE LOSE THE MOISTURE. PRECIPITATION TYPE AND AMOUNTS WILL CONTINUE TO BE MODIFIED AS THE EVENT TIME NEARS BUT THE ONE THING ALL MEDIUM RANGE PROGS HAVE IN COMMON IS THEIR FORECAST OF SEVERAL INCHES OF SNOW ACROSS OUR NORTHERN ZONES. GOING WITH THAT IDEA...WE CONTINUE TO SLASH TEMPERATURES FOR THE END OF THE WEEK WITH THE IDEA OF A SNOW PACK ACROSS AT LEAST OUR NORTHERN ZONES. WE APPEAR TO STAY DRY AND COLD BEYOND WEDNESDAY NIGHT WITH WARMING TEMPERATURES BY THE WEEKEND. PRELIMS TO FOLLOW...13. && .AVIATION... VFR CONDITIONS WILL CONTINUE AREAWIDE THROUGH THE REMAINDER OF THE AFTERNOON...BUT CIGS ARE EXPECTED TO DETERIORATE FROM NW TO SE THIS EVENING AS A COLD FRONT...EXTENDING FROM JUST W OF ACT...TO DAL...TO JUST S OF FSM TO A RUE LINE...MOVES INTO THE REGION BY EARLY EVENING. EXTENSIVE 10-15KFT CIGS EXIST ACROSS MUCH OF E TX/SE OK/SW AR/NW LA AHEAD OF THE FRONT...AND AHEAD OF THE PARENT UPPER LEVEL TROUGH DRIFTING E ACROSS WCNTRL TX. A SHORTWAVE HAS DEVELOPED AHEAD OF THIS TROUGH/ATTENDANT FRONT ACROSS ECNTRL TX...AND HAS ENHANCED AREAS OF -RA FROM THE ELEVATED CIGS ACROSS EXTREME NE TX/SE OK/SW AR...ALTHOUGH MUCH OF THIS IS LIKELY NOT YET REACHING THE GROUND. THIS WILL CHANGE BY LATE AFTERNOON...AS THE COLUMN BEGINS TO SATURATE FROM THE TOP DOWN...AND ADDITIONAL LOW LEVEL MOISTURE INCREASES FROM SE TX/SRN LA. IN FACT...4KFT CIGS WILL SPREAD ACROSS DEEP E TX/N LA LATE THIS AFTERNOON/EVENING...WITH SCT/NUMEROUS AREAS OF -SHRA DEVELOPING AFTER 00Z OVER THESE AREAS ALONG THE FRONTAL ZONE. LOW MVFR/IFR CIGS WILL FOLLOW THE FROPA AS IT REACHES AN ELD...TO BAD...TO JUST W OF A JAS LINE BY 03Z...WITH HIGHER BASED MVFR CIGS POSSIBLE FARTHER E JUST AHEAD OF THE FRONT ACROSS NCNTRL LA. CAN/T RULE OUT A -RASN MIX JUST PRIOR TO 06Z ACROSS EXTREME NE TX/SE OK...BEFORE IT SPREADS E INTO SW AR BETWEEN 09-12Z...BUT LITTLE IF ANY SNOW ACCUMULATION IS EXPECTED...AS SFC TEMPS REMAIN JUST ABOVE FREEZING. HOWEVER...ICING WILL BE OF SOME CONCERN AS FREEZING LEVELS FALL BELOW 1KFT AGL LATE. HAVE INCLUDED THE WINTRY MIX IN OVERNIGHT FOR THE TXK/ELD TERMINALS...ALTHOUGH A FEW SNOW FLURRIES WILL BE POSSIBLE AS FAR S AS THE I-20 CORRIDOR OF E TX/NW LA BETWEEN 06-12Z...BUT SHOULD HAVE MINIMAL IMPACTS. ANY REMAINING PRECIPITATION SHOULD BE EXITING THE REGION BY 15Z...WITH IFR CIGS BEGINNING TO SLOWLY IMPROVE FROM THE W BY MID/LATE MORNING. VFR CONDITIONS ARE EXPECTED TO RETURN ACROSS E TX BY AFTERNOON...ALTHOUGH MVFR CIGS WILL LIKELY PERSIST THROUGH MUCH OF THE DAY ACROSS SW AR/N LA. S WINDS 5-10KTS AHEAD OF THE FRONT WILL BECOME NW AND INCREASE TO 10-15KTS...WITH OCCASIONAL HIGHER GUSTS BEHIND THE FROPA. /15/ && .PRELIMINARY POINT TEMPS/POPS... SHV 34 43 25 51 34 / 70 20 10 10 30 MLU 37 44 24 46 34 / 70 20 10 0 30 DEQ 27 42 17 46 25 / 70 20 10 10 40 TXK 30 39 22 49 27 / 70 20 10 10 40 ELD 34 41 20 45 28 / 70 20 10 0 30 TYR 31 43 25 53 35 / 50 10 10 10 40 GGG 33 43 23 52 35 / 50 10 10 10 40 LFK 34 46 25 56 36 / 40 10 10 10 30 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 13/15
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 151 PM CST SUN FEB 6 2011 ARZ050-051-059>061-070>073-LAZ004-006-OKZ077-TXZ096-097-108>112- 071200- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CLAIBORNE-UNION LA-MCCURTAIN-RED RIVER-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS- 151 PM CST SUN FEB 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...TONIGHT... ANOTHER UPPER LEVEL STORM SYSTEM WITH ITS ASSOCIATED COLD FRONT WILL APPROACH THE AREA THIS EVENING. THIS SYSTEM WILL NOT HAVE A GOOD FETCH OF MOISTURE TO WORK WITH... BUT THE DYNAMICS OF THE SYSTEM...ALONG WITH THE COLD AIR ASSOCIATED WITH IT...WILL SUPPORT A MIXTURE OF RAIN AND SNOW AFTER FRONTAL PASSAGE TONIGHT. A CHANGE OVER TO ALL SNOW WILL BE POSSIBLE ACROSS THE NORTHERN THIRD OF NORTHEAST TEXAS...SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS AFTER MIDNIGHT TONIGHT WITH ACCUMULATING SNOW MAINLY LESS THAN ONE INCH BEFORE THE SYSTEM EXITS THE REGION EARLY MONDAY MORNING. TEMPERATURES WILL LIKELY STRUGGLE TO GET BELOW FREEZING BEFORE THE HEAVIEST SNOWFALL LIFTS OUT OF THE REGION EARLY MONDAY MORNING WHICH WILL HELP KEEP SNOWFALL AMOUNTS TO A MINIMUM. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... A MUCH MORE SIGNIFICANT WINTER STORM...EFFECTING THE ENTIRE FOUR STATE REGION...WILL BE MOVING INTO THE FOUR STATE REGION WEDNESDAY INTO WEDNESDAY NIGHT. THIS DISTURBANCE WILL HAVE MUCH MORE MOISTURE TO WORK WITH AND MUCH MORE IN THE WAY OF COLDER AIR AS WELL. WHILE THE STORM SYSTEM IS STILL A FEW DAYS AWAY...IT APPEARS THAT SIGNIFICANT SNOW AND ICE ACCUMULATIONS WILL BE POSSIBLE FOR THE REGION WEDNESDAY INTO WEDNESDAY NIGHT. THE EVOLUTION OF THIS STORM SYSTEM WILL CONTINUE TO BE MONITORED CLOSELY AS THE EVENT NEARS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NECESSARY BUT EMERGENCY MANAGERS WILL WANT TO STAY UP TO DATE ON THE LATEST WEATHER INFORMATION CONCERNING THE SYSTEM ON TONIGHT...AS WELL AS THE STORM SYSTEM WEDNESDAY INTO WEDNESDAY NIGHT. LAZ001>003-005-010>014-017>022-TXZ124>126-136>138-149>153-165>167- 071200- CADDO-BOSSIER-WEBSTER-LINCOLN-DE SOTO-RED RIVER-BIENVILLE-JACKSON- OUACHITA-SABINE LA-NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-WOOD- UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-PANOLA- NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX- 151 PM CST SUN FEB 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL LOUISIANA...NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... ANOTHER UPPER LEVEL STORM SYSTEM WITH ITS ASSOCIATED COLD FRONT WILL APPROACH THE AREA THIS EVENING. THIS SYSTEM WILL NOT HAVE A GOOD FETCH OF MOISTURE TO WORK WITH... BUT THE DYNAMICS OF THE SYSTEM...ALONG WITH THE COLD AIR ASSOCIATED WITH IT...WILL SUPPORT A MIXTURE OF RAIN AND SNOW AFTER FRONTAL PASSAGE LATE TONIGHT. A CHANGE OVER TO LIGHT SNOW AND OR FLURRIES WILL BE POSSIBLE... MAINLY SOUTH OF THE INTERSTATE 20 CORRIDOR OF NORTHEAST TEXAS AND NORTHERN LOUISIANA AFTER MIDNIGHT. NO SNOW ACCUMULATION IS EXPECTED AS TEMPERATURES WILL LIKELY NOT FALL TO NEAR FREEZING UNTIL AFTER THE PRECIPITATION EXITS THE REGION TO THE NORTH AND EAST EARLY MONDAY MORNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... A MUCH MORE SIGNIFICANT WINTER STORM...EFFECTING THE ENTIRE FOUR STATE REGION...WILL BE MOVING INTO THE FOUR STATE REGION WEDNESDAY INTO WEDNESDAY NIGHT. THIS DISTURBANCE WILL HAVE MUCH MORE MOISTURE TO WORK WITH AND MUCH MORE IN THE WAY OF COLDER AIR AS WELL. WHILE THE STORM SYSTEM IS STILL A FEW DAYS AWAY...IT APPEARS THAT SIGNIFICANT SNOW AND ICE ACCUMULATIONS WILL BE POSSIBLE FOR THE REGION WEDNESDAY INTO WEDNESDAY NIGHT. THE EVOLUTION OF THIS STORM SYSTEM WILL CONTINUE TO BE MONITORED CLOSELY AS THE EVENT NEARS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NECESSARY BUT EMERGENCY MANAGERS WILL WANT TO STAY UP TO DATE ON THE LATEST WEATHER INFORMATION CONCERNING THE SYSTEM ON TONIGHT...AS WELL AS THE STORM SYSTEM WEDNESDAY INTO WEDNESDAY NIGHT. 13
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
553 PM CST SUN FEB 6 2011
TXZ151-070100-
PANOLA-
553 PM CST SUN FEB 6 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 700 PM CST...FOR THE FOLLOWING
COUNTY...
IN NORTHEAST TEXAS...
PANOLA...
INCLUDING THE FOLLOWING LOCATIONS...
CARTHAGE AND DEBERRY...
AT 550 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 7 MILES WEST OF CARTHAGE...MOVING
NORTHEAST AT 35 MPH.
WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.
05SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
620 PM CST SUN FEB 6 2011
LAZ001-TXZ151-070045-
CADDO-PANOLA-
620 PM CST SUN FEB 6 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 645 PM CST...FOR THE FOLLOWING
PARISHES AND COUNTIES...
IN NORTHWEST LOUISIANA...
CADDO...
IN NORTHEAST TEXAS...
PANOLA...
INCLUDING THE FOLLOWING LOCATIONS...
KEITHVILLE...MOUNT OLIVE...SPRING RIDGE...FRONT AND MIDYETT...
AT 617 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 6 MILES SOUTHEAST OF DEBERRY...OR 15
MILES NORTHEAST OF CARTHAGE...MOVING NORTHEAST AT 30 MPH.
WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.
05The Shreveport radar (KSHV), 81 km away, was scanning. The volume nearest the first event began at 00:51 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2011Every state in 2011This day in weather historyWarnings in Texas, February 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 276389.